MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC KYPHON XPANDER¿ II INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC SOFAMOR DANEK USA, INC KYPHON XPANDER¿ II INFLATABLE BONE TAMP; ARTHROSCOPE
Model Number KPX103PB-CDS
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Dyspnea (1816); Extravasation (1842)
Date of Event 10/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Outcomes attributed to adverse event: other: pulmonary embolism.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with pre-op diagnosis- compression fracture l1, l2 involved in kyphoplasty procedure.Levels implanted- l1, l2.It was reported that intra-operatively, kyphoplasty procedure was performed on (b)(6) 2021 at level l1, l2.While injecting cement a ppeared to be extravasated, they stopped injecting at that point and completed procedure.Cement was stored at proper temperature(s) before and during the procedure.Cement was mixed approximately for 1minute 30 seconds.Cement was doughy and homogenous prior to delivery into the patient.On (b)(6) 2021, patient went to emergency department either over weekend or earlier of the week and imaging detected pulmonary embolism.Patient had a coughing event during case prior to any cement being injected.Mac anesthesia was used for case.On 2021-nov-19, received additional information that cement appeared to extravasated away from treated level (appeared lateral to vertebral body and moved away).Doctor believed cement caused pulmonary embolism.No plan for revision surgery.Patient was not hospitalized prolong.Patient status was okay and mildly short of breath but tolerable.

Brand Name
KYPHON XPANDER¿ II INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key12890019
Report Number1030489-2021-01475
Device Sequence Number4364420
Product Code HRX
UDI-Device Identifier00643169671720
UDI-Public00643169671720
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K101864
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2022
Device Model NumberKPX103PB-CDS
Device Catalogue NumberKPX103PB-CDS
Device Lot Number0222080344
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Initial Report FDA Received Date11/30/2021
Date Device Manufactured04/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale